Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 217, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 29, 2008, 1:58 PM EDT for Beaufort County, Jasper County, South Carolina; Chatham County, Georgia. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2008, 1:58 PM EDT (17:58 UTC)
- Expired
- Jun 29, 2008, 2:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Chatham County, GA, Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 60 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 2:17 PM EDT | TSTM WND DMG | Bluffton, SC | BEAUFORT WARNING POINT REPORTED 1 TREE BLOCKING HWY 46. |
| Jun 29, 2:30 PM EDT | TSTM WND DMG | Hilton Head Island, SC | BEAUFORT WARNING POINT REPORTED 1 TREE BLOCKING MARSHLAND ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 1:35 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 29, 1:12 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 991 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 291757
SVRCHS
GAC051-SCC013-053-291845-
/O.NEW.KCHS.SV.W.0217.080629T1758Z-080629T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
158 PM EDT SUN JUN 29 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTHWESTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 245 PM EDT
* AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF PRITCHARDVILLE
TO RIVERSIDE...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
SAVANNAH TO SAVANNAH...MOVING NORTHEAST AT 32 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
RIVERSIDE...RIVERSIDE...
PRITCHARDVILLE...
JASPER...
BLUFFTON...
FOREST BEACH...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3199 8103 3225 8112 3244 8087 3215 8071
3214 8072 3209 8082 3210 8084 3207 8086
TIME...MOT...LOC 1758Z 240DEG 28KT 3221 8109 3204 8102
$$3 follow-up statements
000
WWUS52 KCHS 291808
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
208 PM EDT SUN JUN 29 2008
GAC051-SCC013-053-291845-
/O.CON.KCHS.SV.W.0217.000000T0000Z-080629T1845Z/
BEAUFORT SC-CHATHAM GA-JASPER SC-
208 PM EDT SUN JUN 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHERN JASPER...EAST CENTRAL CHATHAM AND SOUTHWESTERN BEAUFORT
COUNTIES...
AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LIMEHOUSE TO LEVY TO GOLDEN
ISLES...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF RIDGELAND TO
11 MILES NORTHEAST OF SAVANNAH TO 7 MILES EAST OF SAVANNAH...MOVING
NORTHEAST AT 32 MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. LAW
ENFORCEMENT RECENTLY REPORTED WIND DAMAGE IN PORTIONS OF THE
SAVANNAH METRO AREA.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLUFFTON...FOREST BEACH...HILTON HEAD ISLAND...JASPER...
PRITCHARDVILLE AND RIVERSIDE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3199 8103 3213 8104 3225 8112 3244 8087
3215 8071 3209 8082 3210 8084 3206 8087
TIME...MOT...LOC 1808Z 240DEG 28KT 3229 8102 3218 8094
3204 8094
$$000
WWUS52 KCHS 291817
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
217 PM EDT SUN JUN 29 2008
GAC051-291827-
/O.CAN.KCHS.SV.W.0217.000000T0000Z-080629T1845Z/
CHATHAM GA-
217 PM EDT SUN JUN 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHATHAM COUNTY
HAS BEEN CANCELLED...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3218 8094 3230 8104 3244 8087 3215 8071
3209 8082 3210 8084 3206 8087 3207 8088
3206 8089 3205 8094
TIME...MOT...LOC 1817Z 240DEG 28KT 3232 8095 3221 8087
3209 8084
$$
SCC013-053-291845-
/O.CON.KCHS.SV.W.0217.000000T0000Z-080629T1845Z/
BEAUFORT SC-JASPER SC-
217 PM EDT SUN JUN 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHEASTERN JASPER AND SOUTHWESTERN BEAUFORT COUNTIES...
AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
FROM JASPER TO MYRTLE ISLAND TO DAUFUSKIE ISLAND...OR ALONG A LINE
EXTENDING FROM 12 MILES SOUTH OF RIDGELAND TO 9 MILES WEST OF HILTON
HEAD ISLAND TO 11 MILES SOUTHWEST OF HILTON HEAD ISLAND...MOVING
NORTHEAST AT 32 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLUFFTON...FOREST BEACH...HILTON HEAD ISLAND...JASPER AND
PRITCHARDVILLE.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
MARINERS IN PORT ROYAL SOUND INCLUDING THE BROAD RIVER SHOULD
SEEK SAFE HARBOR.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3218 8094 3230 8104 3244 8087 3215 8071
3209 8082 3210 8084 3206 8087 3207 8088
3206 8089 3205 8094
TIME...MOT...LOC 1817Z 240DEG 28KT 3232 8095 3221 8087
3209 8084
$$000
WWUS52 KCHS 291836
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
236 PM EDT SUN JUN 29 2008
SCC013-053-291846-
/O.EXP.KCHS.SV.W.0217.000000T0000Z-080629T1845Z/
BEAUFORT SC-JASPER SC-
236 PM EDT SUN JUN 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JASPER AND
SOUTHWESTERN BEAUFORT COUNTIES WILL EXPIRE AT 245 PM EDT...
AT 236 PM EDT...RADAR INDICATED THAT THE LINE OF SEVERE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED
AREA...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE. HOWEVER SEVERE THUNDERSTORMS CONTINUE TO MOVE ACROSS
PORTIONS CENTRAL PORTIONS OF BEAUFORT COUNTY WHERE ANOTHER SEVERE
THUNDERSTORM
WARNING REMAINS IN EFFECT.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3218 8094 3230 8104 3244 8087 3215 8071
3209 8082 3210 8084 3206 8087 3207 8088
3206 8089 3205 8094
TIME...MOT...LOC 1836Z 240DEG 28KT 3239 8080 3228 8072
3216 8069
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 10:51 AM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 29, 10:51 AM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1051 AM EDT SUN JUN 29 2008
.SYNOPSIS...
AN INLAND SURFACE TROUGH AND AN ATLANTIC SURFACE RIDGE WILL PREVAIL
THROUGH THE WEEKEND. WEAK RIDGING ALOFT WILL GIVE WAY TO AN UPPER
LEVEL TROUGH BY EARLY IN THE WEEK. THE UPPER TROUGH WILL PULL OUT
MID WEEK...AS ATLANTIC HIGH PRESSURE BUILDS FROM THE EAST.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHORTWAVE ENERGY THAT PRODUCED ISOLATED SHOWERS OVER BERKELEY AND
NORTHERN CHARLESTON COUNTIES EARLIER THIS MORNING HAS PULLED
OFFSHORE THIS HOUR. WEAK SUBSIDENCE BEHIND THIS FEATURE WILL
LIKELY MAINTAIN CLEAR SKIES AND A SMALL CAP OVER THE NORTHERN
COUNTIES THROUGH LATE MORNING AND POSSIBLY EARLY AFTERNOON.
SKIES REMAIN MOSTLY CLEAR OVER SOUTHEAST SOUTH CAROLINA...WHILE A
SWATH OF HIGH CLOUDS HAS PUSHED SOUTHEAST INTO THE GEORGIA ZONES.
OVERALL REGIME APPEARS TO FAVOR MORE NUMEROUS THUNDERSTORMS
TODAY...AS SYNOPTIC DYNAMICS HAVE IMPROVED COMPARED TO PREVIOUS
DAYS. SEVERAL SHORTWAVES CAN BE IDENTIFIED WITHIN WATER VAPOR
IMAGERY ACROSS THE GULF COAST STATES...AND BOTH GFS AND NAM SHOW
THESE IMPULSES MOVING NORTHEAST INTO THE FORECAST AREA THIS
AFTERNOON AND EVENING. THUNDERSTORM DEVELOPMENT AND ORGANIZATION
WILL ALSO BE AIDED BY A STRENGTHENING WINDS FIELDS AT BOTH LOW
LEVELS AND UPPER LEVELS. WATER VAPOR IMAGERY SHOWS PLENTY OF DEEP
LAYER MOISTURE WITHIN DEEP SOUTHWEST FLOW OVER THE GULF COAST AND
SOUTHEAST STATES. PWAT VALUES WILL APPROACH 2 INCHES ACROSS THE
FORECAST AREA THIS AFTERNOON...AND MODEL SOUNDINGS APPEAR QUITE
SATURATED BY 00Z.
MODIFIED MORNING SOUNDINGS INDICATE A CAP OF AROUND 4 TO 5
DEGREES...WITH CONVECTIVE TEMPERATURES SLIGHTLY COOLER IN THE
UPPER 80S TO AROUND 90 DEGREES. RAPID DESTABILIZATION SHOULD BE
ABLE TO BREAK THE CAP BY EARLY TO MID AFTERNOON. THUS ISOLATED TO
SCATTERED THUNDERSTORMS MAY BEGIN TO DEVELOP BY EARLY AFTERNOON.
THUNDERSTORMS WILL INITIALLY DEVELOP ALONG THE SEA BREEZE THAT
WILL BE DELAYED ALONG THE COAST WITHIN THE SOUTHWEST FLOW.
CONVECTIVE INITIATION WILL ALSO BEGIN WEST OF THE FORECAST AREA
NEAR A PERSISTENT SURFACE TROUGH...AND ALONG ANY MESOSCALE
BOUNDARIES STILL LINGERING OVER THE FORECAST AREA FROM SATURDAY
EVENING CONVECTION. ADDITIONAL SCATTERED TO NUMEROUS THUNDERSTORMS
SHOULD THEN DEVELOP ALONG NEW OUTFLOW BOUNDARIES...WHILE CLUSTERS
OF THUNDERSTORMS DEVELOPING WEST OF THE REGION MAY PUSH INTO THE
FORECAST AREA.
PRECIPITATION LOADING SUPPORTED BY PWATS AROUND 2 INCHES COULD
SUPPORT BRIEF/ISOLATED DAMAGING WET MICROBURSTS WITHIN PULSE
THUNDERSTORMS. AS THE AFTERNOON PROGRESSES...STRENGTHENING LOW TO
MID LEVEL WIND FIELDS COULD SUPPORT A TREND TOWARD MULTICELL
ORGANIZATION. THE POTENTIAL FOR DAMAGING WIND GUSTS AND LARGE HAIL
COULD MAXIMIZE LATE THIS AFTERNOON INTO THIS EVENING...AS THE SEA
BREEZE SURGES INLAND AND INTERACTS WITH ONGOING CONVECTION
ADVANCING TOWARD THE COAST. WILL CONTINUE TO MENTION THE POTENTIAL
FOR SEVERE THUNDERSTORMS IN THE HAZARDOUS WEATHER OUTLOOK.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
AT LEAST SCATTERED SHOWERS/THUNDERSTORMS SHOULD LINGER INTO THIS
EVENING...AND SOME THUNDERSTORMS MAY PUSH E/SE INTO COASTAL
COUNTIES/COASTAL WATERS. THUS...CONTINUED CHANCE POPS DURING THE
0Z-5Z TIME PERIOD. HOWEVER...DIURNAL STABILIZATION SHOULD
TRANSLATE TO DECREASING COVERAGE OF PRECIPITATION...THUS LOWERED
POPS TO SLIGHT CHANCE AFTER 5Z.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
THE LONGWAVE TROUGH WILL ROTATE INTO THE EASTERN STATES ON MONDAY
WITH A FEW SHORTWAVES RIPPLING ACROSS THE FORECAST AREA DURING THE
DAY. AS IT DEEPENS A 110 KT UPPER JET STREAK WILL DEVELOP INTO THE
MID-ATLANTIC REGION...ALLOWING FOR INCREASED UPPER DIVERGENCE OVER
MUCH OF THE AREA. THE LEE TROUGH FOLLOWED BY A WEAK COLD FRONT WILL
PUSH EAST INTO THE AREA BY LATE MONDAY AFTERNOON. MID-LEVELS SHOULD
BE A DEGREE OR TWO COOLER THAN TODAY ALTHOUGH MID-LEVEL LAPSE RATES
WILL REMAIN WEAK. CAPES SHOULD BE ABLE TO PUSH ABOVE 1000 J/KG
DURING THE DAY WITH QUITE A BIT OF INSOLATION AND DEWPOINTS
REMAINING AROUND 70. DESPITE THE MID-LEVEL CAPPING...THE UPPER
FORCING AS WELL AS DECENT LOW-LEVEL LAPSE RATES AND INSTABILITY WITH
BOUNDARY INTERACTIONS SHOULD PRODUCE SCATTERED SHOWERS AND TSTMS.
WILL MAINTAIN SMALL AREA OF LIKELY POPS ACROSS FAR SOUTHERN AREAS
WHERE BEST DYNAMICS/THERMODYNAMICS WILL BE PRESENT. GOOD CHANCE
ELSEWHERE.
THE FRONT IS EXPECTED TO PUSH JUST OFF THE COAST AND DISSIPATE MON
NIGHT THROUGH WED. AS THE UPPER TROUGH SHIFTS E...A DRIER
CONTINENTAL HIGH WILL BUILD INTO THE REGION FROM THE W. ONLY
ISOLATED SHOWERS AND TSTMS EXPECTED TUE AND WED WITH BEST CHANCES
OVER THE WATERS. A SURGE IN GULF MOISTURE IS FORECAST LATER THU INTO
SAT AS A DEEP BERMUDA RIDGE BUILDS W ACROSS THE AREA. THIS SHOULD
RETURN THE AREA TO MORE NORMAL SCATTERING OF SHOWERS AND TSTMS EACH
AFTERNOON/EVENING. TEMPS WILL REMAIN NEAR CLIMO.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL FIRE ALONG THE SEA BREEZE
BY EARLY AFTERNOON. THE SEA BREEZE MAY AGAIN REMAIN NEAR THE COAST
UNTIL MID AFTERNOON...BUT SHOULD THEN SURGE INLAND PRODUCING
THUNDERSTORMS IN THE VICINITY OF BOTH TAF SITES DURING THE 16Z-22Z
TIME FRAME. THEN...THUNDERSTORMS THAT DEVELOP INLAND COULD PUSH
BACK TOWARD TAF SITES THIS EVENING...ESPECIALLY DURING THE 22Z-03Z
PERIOD. THE 12Z THUNDERSTORM FORECAST REMAINS FAIRLY GENERAL...WITH
A TEMPO GROUP AT KSAV DURING THE 18Z-22Z TIME...AND ADJUSTMENTS/
AMENDMENTS WILL LIKELY BE NEEDED LATER AS CONVECTIVE TRENDS BECOME
CLEAR.
MEANWHILE...THE LOW LEVEL JET AND THE SEA BREEZE WILL SUPPORT
GUSTS 20-25 KT AT BOTH SITES...ESPECIALLY THIS AFTERNOON AND
EVENING.
EXTENDED AVIATION OUTLOOK...OCCASIONAL MVFR OR LOWER
CONDITIONS ARE POSSIBLE IN CONVECTION AND IN NIGHTTIME/EARLY
MORNING FOG THROUGH THE FIRST HALF OF NEXT WEEK. OTHERWISE...VFR
CONDITIONS WILL PREVAIL.
&&
.MARINE...
STRENGTHENING LOW LEVEL JET WILL SUPPORT SOUTH TO SOUTHWEST WINDS
INCREASING TO 20 TO 25 KNOTS...WITH OCCASIONAL GUSTS TO 30
KT...ACROSS COASTAL WATERS THIS AFTERNOON AND TONIGHT. WINDS WILL
BE ENHANCED BY THE SEA BREEZE THIS AFTERNOON/EVENING AND BY THE
UNSTABLE MARINE BOUNDARY LAYER TONIGHT. WILL MAINTAIN ONGOING
SMALL CRAFT ADVISORIES FOR ALL ZONES FROM THIS AFTERNOON UNTIL
EARLY MONDAY MORNING. CONVECTION COULD LOCALLY ALTER
WINDS...ESPECIALLY THIS EVENING.
LOW-LEVEL JETTING EXPECTED AGAIN MON AFTERNOON/EVENING AS THE
PRESSURE GRADIENT TIGHTENS BETWEEN RETREATING BERMUDA RIDGE AND AN
ENHANCED PIEDMONT TROUGH. BEST WIND ENHANCEMENT EXPECTED OVER
NORTHERN SC COASTAL WATERS WHERE GREATEST JETTING IS EXPECTED...AS
WELL AS IN CHARLESTON HARBOR WHERE THE LATE AFTERNOON SEABREEZE WILL
PROVIDE AN ADDITIONAL PUSH. SMALL CRAFT ADVISORIES WILL PROBABLY BE
REQUIRED FOR THE AFTERNOON/EVENING PERIODS ON MON. WIND FIELDS RELAX
SUBSTANTIALLY BY LATE MON NIGHT THROUGH WED BEHIND A WEAK COLD FRONT
DROPPING THROUGH. BERMUDA HIGH PRESSURE WILL REBUILD LATE IN THE
WEEK INTO THE NEXT WEEKEND WITH WINDS GENERALLY FOLLOWING THE
DIURNAL PATTERN OF SEABREEZE CIRCULATIONS DURING THE DAY AND
EVENING/EARLY MORNING SURGING WITH LAND BREEZE INTERACTIONS.
RIP CURRENTS...THE COMBINATION OF OFFSHORE WINDS STRENGTHENING
AND BECOMING PARALLEL TO THE COAST OR SLIGHTLY ONSHORE AND A
PERSISTENT 2-3 FT 10 SECOND PERIOD EASTERLY SWELL JUSTIFIES A
MODERATE RISK FOR RIP CURRENTS FOR ALL BEACHES TODAY. THEN...
ENHANCED RIP CURRENT RISK POSSIBLE ON MONDAY DUE TO STRONG ONSHORE
WINDS...SMALL LONG-PERIOD SWELL AND ASTRONOMICAL EFFECTS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR AMZ330.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR AMZ350-352-374.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR AMZ354.
&&Hazardous weather outlook, Jun 29, 1:47 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 147 PM EDT SUN JUN 29 2008 AMZ330-350-352-GAZ087-088-099>101-SCZ040-042>045-047-300930- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-JENKINS-SCREVEN- CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-INLAND COLLETON- DORCHESTER-BERKELEY-INLAND JASPER- 147 PM EDT SUN JUN 29 2008 ...SEVERE THUNDERSTORM WATCH 640 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE ACROSS THE AREA...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES AND A WARM HUMID AIRMASS...WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS MONDAY. A FEW OF THE STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. ANY THUNDERSTORMS MAY ALSO PRODUCE DANGEROUS LIGHTNING AND TORRENTIAL RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. AMZ354-GAZ114>116-118-137-138-140-300930- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-TATTNALL-EVANS-INLAND BRYAN- INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- 147 PM EDT SUN JUN 29 2008 ...SEVERE THUNDERSTORM WATCH 639 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE ACROSS THE AREA...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES AND A WARM HUMID AIRMASS...WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS MONDAY. A FEW OF THE STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. ANY THUNDERSTORMS MAY ALSO PRODUCE DANGEROUS LIGHTNING AND TORRENTIAL RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. AMZ374-300930- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 147 PM EDT SUN JUN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY THIS AFTERNOON AND EVENING. BETWEEN NOON AND 10 PM...A FEW THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS TO AT LEAST 60 MPH...AND ISOLATED THUNDERSTORMS MAY BRIEFLY PRODUCE HAIL TO AT LEAST ONE INCH IN DIAMETER. THUNDERSTORMS MAY ALSO PRODUCE DANGEROUS LIGHTNING AND TORRENTIAL RAINFALL. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WWW.ERH.NOAA.GOV/CHS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE ACROSS THE AREA...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES AND A WARM HUMID AIRMASS...WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS MONDAY. A FEW OF THE STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. ANY THUNDERSTORMS MAY ALSO PRODUCE DANGEROUS LIGHTNING AND TORRENTIAL RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. GAZ117-119-139-141-300930- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 147 PM EDT SUN JUN 29 2008 ...SEVERE THUNDERSTORM WATCH 639 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. RIP CURRENTS...THE COMBINATION OF ONSHORE WINDS AND AN EASTERLY SWELL WILL PRODUCE A MODERATE RISK OF RIP CURRENTS ON SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE ACROSS THE AREA...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES AND A WARM HUMID AIRMASS...WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS MONDAY. A FEW OF THE STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. ANY THUNDERSTORMS MAY ALSO PRODUCE DANGEROUS LIGHTNING AND TORRENTIAL RAINFALL. RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS MAY CONTINUE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SCZ048>051-300930- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 147 PM EDT SUN JUN 29 2008 ...SEVERE THUNDERSTORM WATCH 640 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. RIP CURRENTS...THE COMBINATION OF ONSHORE WINDS AND AN EASTERLY SWELL WILL PRODUCE A MODERATE RISK OF RIP CURRENTS ON SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS MAY CONTINUE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 29, 1:27 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 127 PM EDT SUN JUN 29 2008 GAZ100-101-116>119-138-139-SCZ047-048-051-291815- BEAUFORT-BULLOCH-COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-COASTAL LIBERTY-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND JASPER-INLAND LIBERTY- 127 PM EDT SUN JUN 29 2008 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BULLOCH COUNTY...BRYAN COUNTY...LIBERTY COUNTY...BEAUFORT COUNTY...CHATHAM COUNTY AND JASPER COUNTY THROUGH 215 PM EDT... AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EDEN TO BRISBON TO RETREAT...OR ALONG A LINE EXTENDING FROM 13 MILES EAST OF PEMBROKE TO RICHMOND HILL TO 16 MILES SOUTHEAST OF HINESVILLE...MOVING EAST AT 32 MPH. AREAS IN AND AROUND HARDEEVILLE...PRITCHARDVILLE...PURYSBURGH... BELFAST...BLITCHTON...BLOOMINGDALE...BURROUGHS...EDEN...FORT MCALLISTER...GARDEN CITY...HALFMOON LANDING...ISLE OF HOPE... KELLER...MARLOW...MEINHARD...MELDRIM...MONTEITH...POOLER...PORT WENTWORTH...RETREAT...RICEBORO...RICHMOND HILL...RINCON... RIVERSIDE...SANDFLY...SAVANNAH...SKIDAWAY ISLAND...SUNBURY... THUNDERBOLT...TYBEE ISLAND...VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND...WINDSOR FOREST AND SAVANNAH AIRPORT WILL BE IMPACTED THROUGH 215 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 29, 1:41 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 141 PM EDT SUN JUN 29 2008 SCZ050-291830- CHARLESTON- 141 PM EDT SUN JUN 29 2008 ...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 230 PM EDT... AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR ADAMS RUN...OR ABOUT 14 MILES NORTH OF EDISTO BEACH...MOVING EAST AT 25 MPH. AREAS IN AND AROUND ADAMS RUN...HOLLYWOOD...JOHNS ISLAND...MEGGETT... RAVENEL...ROCKVILLE...WADMALAW ISLAND...WEST ASHLEY AND YONGES ISLAND WILL BE IMPACTED THROUGH 230 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 29, 1:45 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 145 PM EDT SUN JUN 29 2008 SCZ043-048>050-291830- BEAUFORT-CHARLESTON-COASTAL COLLETON-INLAND COLLETON- 145 PM EDT SUN JUN 29 2008 ...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY...CHARLESTON COUNTY AND BEAUFORT COUNTY THROUGH 230 PM EDT... AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HENDERSONVILLE TO LOBECO...OR ALONG A LINE EXTENDING FROM WALTERBORO TO 7 MILES NORTH OF BEAUFORT...MOVING NORTHEAST AT 28 MPH. AREAS IN AND AROUND ASHEPOO...COTTAGEVILLE...DALE...GARDENS CORNER... GREEN POND...HENDERSONVILLE...JACKSONBORO...RITTER...ROUND O... WALTERBORO...WHITE HALL AND MARINE CORPS AIR STATION WILL BE IMPACTED THROUGH 230 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:27 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 48 min |
| Jun 29, 1:53 PM EDT | Special Marine Warning | CHS | 67 min | |
| Jun 29, 2:12 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 31 min |
| Jun 29, 2:22 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 38 min |
| Jun 29, 2:30 PM EDT | Special Marine Warning | CHS | 60 min | |
| Jun 29, 2:42 PM EDT | Special Marine Warning | CHS | 63 min | |
| Jun 29, 2:49 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 41 min |
| Jun 29, 2:51 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Dorchester | 39 min |
| Jun 29, 3:09 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 36 min |
| Jun 29, 3:13 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 47 min |
| Jun 29, 3:16 PM EDT | Special Marine Warning | CHS | 59 min | |
| Jun 29, 3:24 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 21 min |
| Jun 29, 3:35 PM EDT | Special Marine Warning | CHS | 55 min | |
| Jun 29, 3:44 PM EDT | Tornado Warning | CHS | Berkeley, Charleston | 31 min |
| Jun 29, 3:59 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 31 min |
| Jun 29, 4:04 PM EDT | Special Marine Warning | CHS | 86 min | |
| Jun 29, 4:05 PM EDT | Special Marine Warning | CHS | 55 min | |
| Jun 29, 4:21 PM EDT | Special Marine Warning | CHS | 39 min | |
| Jun 29, 4:57 PM EDT | Special Marine Warning | CHS | 73 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.